MAUDE Adverse Event Report: DEPUY SPINE INC LAT 6MM UP-ANGLED PITUITARY; RONGEUR

DEPUY SPINE INC LAT 6MM UP-ANGLED PITUITARY; RONGEUR
Model Number 292954602
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant device/part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter is j&j company representative.A review of the device history records has been requested and is currently pending completion.The investigation could not be completed; no conclusion could be drawn, as no product was received.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that the tip of this instrument broke as the surgeon was trying to grab and remove a piece of bone.Various pliers, wrenches and cutting discs were used to grab onto the screw and try to unscrew it.The procedure took 20-30 min to remove the screw.Item 2929-54-602: the tip of this instrument broke as the surgeon was trying to grab and remove a piece of bone.Items 2997-04-152 [x 2]: this one part of a 3-part screw driver assembly.For some reason, the screwdriver would disassemble by itself when a screw was loaded and tightened.I tried different parts from another set and it was determined that these were the defective parts.Item 279712400: the tip of this screwdriver broke and got stuck inside the screw head.It was a large screw and the bone was very hard.The screw was partially in the bone when the driver broke.The screw was eventually removed using various methods and tools.Surgery got delayed by at least 20-30 min.No impact on patient.Concomitant device reported: unknown screw (part# unknown, lot# unknown, quantity unknown).Unknown shaft (part# unknown, lot# unknown, quantity unknown).Unknown sleeve (part# unknown, lot# unknown, quantity unknown).This complaint involves four (4) devices.This report is for one (1) lat 6mm up-angled pituitary.This report is 1 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part #: 292954602 lot#: 0510kw supplier: (b)(4) batch: lot qty of (b)(4) units were released on 18 jun 2010 no ncr's generated during production.Visual inspection: the lat 6mm up-angled pituitary (part# 292954602, lot# 0510kw) was returned and received at us customer quality (cq).Upon visual inspection it was observed that the tip of the device was deformed and was not able to close smoothly.The reported condition for the broken tip can not be confirmed.Device failure/defect identified? yes dimensional inspection: a dimensional inspection for the received device was not performed due to post-manufacturing damage.Additionally, the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the design of the device.Document/specification review: current and manufactured were reviewed.No design issues or discrepancies were identified.Complaint confirmed? yes investigation conclusion: this complaint is confirmed as the device was not able to close smoothly due to the deformed head.However, the reported condition for the broken device could not be confirmed.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LAT 6MM UP-ANGLED PITUITARY
Common Device Name
RONGEUR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key12071147
Report Number1526439-2021-01303
Device Sequence Number11803852
Product Code HTX
UDI-Device Identifier10705034226347
UDI-Public(01)10705034226347
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number292954602
Device Catalogue Number292954602
Device Lot Number0510KW
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2021
Initial Date Received by Manufacturer 06/01/2021
Supplement Date Received by Manufacturer07/09/2021
Initial Report FDA Received Date06/25/2021
Supplement Report FDA Received Date08/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN GUIDES/SLEEVES/AIMING; UNKNOWN SCREWS; UNKNOWN SCREWS; UNKNOWN SCREWS; UNKNOWN SHAFT; VERSE POLY DRIVER, HANDLE; VERSE POLY DRIVER, HANDLE; XPDM QUICK-CON SI POLY SCWDRVR